Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: Benign Fasciculation Syndrome... I think it is the zoloft! MAD!!!  (Read 335 times)

0 Members and 1 Guest are viewing this topic.

Offline livelaughlove

  • Sr. Member
  • ****
  • Posts: 403
  • Rec's: 8
  • Gender: Female
  • Personal text
    • Poke This Member
Well, I have had benign fasciculation syndrome for exactly one year now. No cause has been found. Guess what? I think it is from the zoloft. Too much serotonin or something and I am really really mad at the medical community for prescribing zoloft to me in the first place. I feel like I am stuck on it for life because the withdrawal is horrible if I try to stop taking it.... yet at  the same time, I really think it is the cause of my advanced sleep phase disorder and fasciculations that i get all day long non-stop every day all over my body. Let me tell you all this timeline.... I have been on zoloft 50 mg and nothing else for a little over 10 years now. I don't really feel the need to be on it. Anyway, December 2012 I decide to stop taking it but went off it over a 2 week period which was not long enough to properly wean myself off it. I never ever had any side effects from zoloft either during that 10 year period. Anyway, got horrible withdrawal from abruptly stopping it like that and got really ill from it, lost 20 lbs, couldn't eat, nauseous, diarrhea, dizzyness, extreme panic. So after 4 weeks of dealing with that I decided to go back on it because I couldn't take it any longer. It took me a good 8 weeks to re-adjust myself to getting used to being back on it, and to tell you the truth, I have not felt mentally right since then, I always feel a little off or like a scared feeling, because flashbacks of that time period scare the crap out of me, that's how bad it was. Anyways, the fasciculations start March 2013... and I still have them and now it is March 2014. I have had brain MRI and EMG all normal. Normal labs including lupus, acetocholine, lymes, creatinine kinase, magnesium. I have been tested for everything under the sun and no cause has been found. Since nothing has been found I think it must be from the zoloft. So the other day when i picked up my script I read the insert and it said fasciculations are one of the side effects. Too much serotonin in the central nervous system. I am so mad they even prescribed this drug to me in the first place years ago. Anyone else?
Bookmark and Share

Offline wegngis

  • Hero Member
  • *****
  • Posts: 948
  • Country: us
  • Rec's: 17
  • Gender: Male
  • Mood: Exhausted
    Exhausted
  • Personal Text
    • Poke This Member
Re: Benign Fasciculation Syndrome... I think it is the zoloft! MAD!!!
« Reply #1 on: March 25, 2014, 10:09:39 AM »
I've had them for 18 months or so, no cause has been found either.  I have no meds I can point a finger at.  Mine are helped by taking a magnesium supplement, but sometimes even then they still go crazy.  I have had a neurologists assistant say, "that's really weird."

Yup, that's me!
Bookmark and Share
MOST anxiety happens at the subconscious level.  JUST because you don't feel consciously anxious or had a day or two of calm doesn't mean your mind & body are relaxed.  It can take months of reduced anxiety before a body goes back to a more non-reactive state.  - AnxietyZone member Sixpack

Offline stephtronic

  • Sr. Member
  • ****
  • Posts: 379
  • Country: us
  • Rec's: 4
  • Gender: Female
  • Mood: Hot
    Hot
  • \m/
    • Poke This Member
Re: Benign Fasciculation Syndrome... I think it is the zoloft! MAD!!!
« Reply #2 on: March 25, 2014, 03:10:48 PM »
Stopping an antidepressant that you've been on for 10 years abruptly is not a wise idea. You need to get with your doctor about a serious tapering schedule if you really want to get off of it. 10 years is a long time.

Quote
I am really really mad at the medical community for prescribing zoloft to me in the first place.
Quote
I am so mad they even prescribed this drug to me in the first place years ago.

I'm assuming you were put on the Zoloft to treat anxiety and depression. Millions of people are placed on this drug for that same thing, and it helps a lot of people. Many of them do not suffer ill side effects. Some do. There are risks from every medication, and I'm sorry that you've possibly acquired complications from it, but there really isn't a reason to be outraged at the medical community for prescribing you Zoloft as it is a very acceptable, proven medication for the treatment of anxiety/depression and gets prescribed every day. You mention that you have been on it 10 years without too much prior issue, so there's really no way your prescribing doctor could predict that a decade down the line. Doctors don't know for sure how our bodies will react to the medication at all in the first place. You agree to the risks when you take the medication, and they are outlined in the warnings and possible side effects section that you're given with it. You have to weigh the risks and benefits yourself.
Bookmark and Share
My fake plants died because I did not pretend to water them.

Online soaringfalcon

  • Sr. Member
  • ****
  • Posts: 421
  • Rec's: 7
  • Gender: Female
  • Personal text
    • Poke This Member
Re: Benign Fasciculation Syndrome... I think it is the zoloft! MAD!!!
« Reply #3 on: March 25, 2014, 04:45:42 PM »
Exactly what stephtronic said.  You absolutely cannot stop an SSRI cold turkey.  You have to taper very gradually and very slowly and under a Dr's supervision.  There is no reason why you can't discontinue it, if that's your preference but I would urge you to speak with your Dr about what your thoughts and see what they have to say.

It sounds like you're angry that you need an SSRI.  I get that.  I've tried twice to stop Celexa because I was ashamed.  My life is hell without it though so it will be a permanent med for me, just like insulin is for diabetics.

Bookmark and Share

Online mollyfin

  • Hero Member
  • *****
  • Posts: 4398
  • Rec's: 36
  • Personal text
    • Poke This Member
Re: Benign Fasciculation Syndrome... I think it is the zoloft! MAD!!!
« Reply #4 on: April 02, 2014, 11:39:20 PM »
I feel your pain.  I HATE being on anti-depressants, and I've always had some kind of bad side effects.  I'm on zoloft now too, for the second time.  Sometimes I wish I'd never been started on them, because getting off of them is just not possible for me.  If the side effects are really that horrible, have you thought about trying a different medication?  There are tons of them out there and most people find something they have mild or no side effects on!  And coming off zoloft cold turkey is horrible - I once did that accidentally (forgot to get prescription refilled when I was a kid, just totally didn't realize I hadn't been taking it for days/weeks until I developed a horrible twitch like you describe!), and I've come off of it the correct way, and it's still no fun.  It should only be done under a doctor's care.  But the withdrawal won't last forever and is survivable!  I'm not advising you on what to do, just saying, don't let your bad experiences keep you from trying to come off it/find a better medication, because coming off of it correctly will probably be a lot easier on you than cold turkey.
Bookmark and Share

Offline livelaughlove

  • Sr. Member
  • ****
  • Posts: 403
  • Rec's: 8
  • Gender: Female
  • Personal text
    • Poke This Member
Re: Benign Fasciculation Syndrome... I think it is the zoloft! MAD!!!
« Reply #5 on: April 03, 2014, 11:43:29 PM »
Thanks for all the insights everyone! I guess it's been almost 2 weeks now and I've just only cut a quarter off of the 50 mg pill every day. No weaning down side effects at all except dry mouth the first 3 days I did that. I feel so much better. I am sleeping better, waking up feeling more refreshed and having good dreams. I feel
More creative and more connected to people again and I just feel generally more happy overall. I feel really good. The Fasciculations are still there but not all day long like how they were before. I never thought I would see the day where this would be possible! No depression, no anxiety. This is awesome!!!
Bookmark and Share

Tags:
 

Related Topics

  Subject / Started by Replies Last post
2 Replies
1146 Views
Last post December 08, 2006, 01:37:39 PM
by itsmeesindee
4 Replies
624 Views
Last post June 08, 2012, 06:10:55 PM
by Wishingforcalm2
14 Replies
1277 Views
Last post March 30, 2014, 09:32:17 PM
by AP151
0 Replies
73 Views
Last post June 17, 2014, 12:47:32 PM
by daepay41
4 Replies
248 Views
Last post August 15, 2014, 12:33:08 PM
by sixpack